Acta Mathematica

Separatrices at singular points of planar vector fields

Stephen Schecter and Michael F. Singer

Full-text: Open access


An erratum to this article is available at

Article information

Acta Math., Volume 145 (1980), 47-78.

Received: 1 February 1979
Revised: 30 April 1979
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1980 © Almqvist & Wiksell


Schecter, Stephen; Singer, Michael F. Separatrices at singular points of planar vector fields. Acta Math. 145 (1980), 47--78. doi:10.1007/BF02414185.

Export citation


  • Andronov, A. A., et al., Qualitative Theory of Second Order Dynamic Systems. John Wiley and Sons, New York, 1973.
  • Bendixson, I., Sur les courbes définies par des équations différentielles. Acta Math., 24 (1901), 1–88.
  • Dumortier, F., Singularities of vector fields on the plane. J. Differential Equations, 23 (1977), 53–106.
  • Hartman, P., Ordinary Differential Equations. John Wiley and Sons, New York, 1964.
  • Lefschetz, S., On a theorem of Bendixson. J. Differential Equations, 4 (1968), 66–101.
  • Schecter, S. & Singer, M. F., Planar Polynomial Foliations. Proc. Amer. Math. Soc., 79 (1980), 649–656.
  • Schecter, S. & Singer, M. F., Elliptic Sectors at Singular Points of Planar Vector Fields, unpublished.
  • Seidenberg, A., Reduction of singularities of the differential equation Ady=Bdx. Amer. J. Math., 40 (1968), 248–269.
  • Takens, F., Singularities of vector fields. Publ. Math. I.H.E.S., 43 (1974), 47–100.
  • Berlinskii, A. N., On the number of elliptic domains adherent to a singularity. Soviet Math. Dokl., 9 (1968), 169–173.
  • —, On the structure of the neighborhood of a singular point of a two-dimensional autonomous system. Soviet Math. Dokl., 10 (1969), 882–885.
  • Sagalovich, M. E., Topological structure of the neighborhood of a critical point of a differential equation. Differential Equations, 11 (1975), 1498–1503.
  • —, Classes of local topological structures of an equilibrium state. Differential Equations, 15 (1979), 253–255.